Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 993, NWS Seattle, WA

May 24, 2012

NWS Seattle, WA issued this small craft advisory at May 24, 2012, 2:32 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 24, 2012, 2:32 PM PDT (21:32 UTC)
Expired
May 25, 2012, 2:41 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WHUS76 KSEW 242132
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
232 PM PDT THU MAY 24 2012

PZZ150-153-156-170-173-176-250545-
/O.NEW.KSEW.SC.Y.0993.120524T2132Z-120525T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
232 PM PDT THU MAY 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-250545-
/O.NEW.KSEW.SC.Y.0993.120525T0600Z-120525T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
232 PM PDT THU MAY 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT FRIDAY. 

* WIND AND WAVES...NORTHERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT
  WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
592 
WHUS76 KSEW 250350
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PDT THU MAY 24 2012

PZZ150-153-156-170-173-176-251200-
/O.CON.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
850 PM PDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 
  FOOT WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>135-251200-
/O.CON.KSEW.SC.Y.0993.120525T0600Z-120525T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
850 PM PDT THU MAY 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
FRIDAY...

* WIND AND WAVES...NORTHERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 
  FOOT WIND WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
892 
WHUS76 KSEW 250941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
241 AM PDT FRI MAY 25 2012

.NORTHWEST WINDS ALONG THE COAST EXPECTED TO PICK UP.

PZZ153-156-173-176-251745-
/O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/
/O.NEW.KSEW.SI.Y.0024.120525T1300Z-120526T0400Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
241 AM PDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM THIS
MORNING TO 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

* WIND...NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS WITH 2 TO 4
  FOOT WIND WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ150-170-251045-
/O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
241 AM PDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW 21 KT TODAY.

$$

PZZ132>135-251045-
/O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
241 AM PDT FRI MAY 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW 21 KT TODAY.

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 24, 9:14 AM PDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 24, 9:14 AM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
914 AM PDT THU MAY 24 2012

.SYNOPSIS...COOL SHOWERY WEATHER WILL CONTINUE TODAY AS AN UPPER
LEVEL LOW CROSSES OVER WESTERN WASHINGTON. SHOWERS WILL DECREASE
ACROSS THE AREA TONIGHT AS THE LOW EXITS TO THE SOUTH. DRIER WEATHER
WILL PREVAIL FRIDAY AND SATURDAY WITH TEMPERATES NEAR NORMAL. A WEAK
SYSTEM WILL MOVE INTO THE AREA ON SUNDAY FOLLOWED BY ANOTHER ONE ON
MEMORIAL DAY.

&&

.SHORT TERM...THE AIR MASS WILL REMAIN COOL AND UNSTABLE ACROSS
WESTERN WA TODAY AS AN UPPER LEVEL LOW TRACKS OVER THE REGION. THE
LOW IS CENTERED OFF THE OREGON COAST THIS MORNING NEAR BUOY
89...WITH SHOWERS WRAPPING AROUND SW WA. POPS WERE DECREASED IN THE
NORTHERN ZONES WHICH LOOKS GOOD BASED ON THE TRAJECTORY OF THE LOW.
SO THE NORTH INTERIOR AND STRAIT WILL ONLY SEE ISOLATED SHOWERS
TODAY. BUT THERE IS STILL A SLIGHT CHANCE OF THUNDERSTORMS THIS
AFTERNOON ACROSS THE CWA. MODEL LI IS STILL SUB ZERO AND CANNOT RULE
OUT A LIGHTNING STRIKE OR TWO. SHOWERS WILL WIND DOWN THIS EVENING
AS THE UPPER LEVEL LOW PULLS FARTHER SOUTH AND EXITS.

DRIER WEATHER IS FORECAST ON FRIDAY AS THE TROUGH DIGS FARTHER SOUTH
INTO SOUTHERN CA. THE FLOW IS NORTHERLY ACROSS WESTERN WA WHICH
SHOULD HELP SCOUR OUT SOME LOW LEVEL MOISTURE. SO WE SHOULD SEE
MOSTLY TO PARTLY SUNNY SKIES. TEMPS WILL WARM BACK UP TO
NORMAL...LOWER 60S COAST AND MID TO UPPER 60S INLAND. WEAK RIDGING
WILL PRODUCE ANOTHER MOSTLY DRY DAY ON SAT...WITH JUST ISOLATED
SHOWERS IN THE MOUNTAINS. 33

.LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS IN GOOD AGREEMENT
FOR MOST OF THE EXTENDED PERIOD WITH THE SYSTEM FOR SUNDAY FALLING
APART AS IT MOVES INTO WESTERN WASHINGTON. STILL WITH THE LOW LEVEL
ONSHORE FLOW WILL HAVE TO KEEP A CHANCE OF SHOWERS IN THE FORECAST.
WITH THE ONSHORE FLOW PLENTY OF CLOUD COVER WITH MAX TEMPERATURES UP
TO 10 DEGREES COOLER THAN SATURDAYS READINGS. UPPER LEVEL TROUGH
MOVING OVER WESTERN WASHINGTON ON MEMORIAL DAY KEEPING THE MOSTLY
CLOUDY AND COOL WITH A CHANCE OF SHOWERS FORECAST INTACT. A SHORT
BREAK IN THE ACTION ON TUESDAY WITH A RIDGE OF HIGH PRESSURE OUT
AHEAD OF THE NEXT SYSTEM MOVING OVER THE AREA. THE MODEL SOLUTIONS
DIVERGE COMPLETELY FOR WEDNESDAY WITH THE GFS KEEPING THE RIDGING IN
PLACE PUSHING THE FRONT WELL NORTH OF THE AREA. THE ECMWF ON THE
OTHER HAND PLOWS THE FRONT RIGHT INTO WESTERN WASHINGTON. NOTHING TO
REALLY INDICATE A FAVORITE MODEL AT THIS POINT SO WILL HAVE TO STAY
WITH THE BROADBRUSH CHANCE OF RAIN FORECAST FOR WEDNESDAY. FELTON

&&

.AVIATION...AN UPPER LEVEL LOW WILL MOVE SOUTHEAST JUST OFF THE
COAST TODAY RESULTING IN LIGHT FLOW ALOFT INTO THE EVENING. FLOW
WILL BECOME LIGHT NORTHEASTERLY LATE TONIGHT. SURFACE FLOW WILL BE
LIGHT TODAY THEN BECOME NORTHERLY TONIGHT. THE AIR MASS REMAINS
MOIST AND SLIGHTLY UNSTABLE. IT WILL BECOME MORE UNSTABLE IN THE
AFTERNOON GIVING A SLIGHT CHANCE OF THUNDERSTORMS.

CEILINGS ARE GENERALLY 2.5K-3.5K FT INLAND...LOWER NEAR THE FADING
PUGET SOUND CONVERGENCE ZONE NORTH OF SEATTLE. CEILINGS ARE ALSO
LOWER ALONG THE COAST NEAR THE UPPER LEVEL LOW. SHOWERS ARE MORE
NUMEROUS OVER SOUTHWESTERN AREAS WITH SCATTERED SHOWERS ELSEWHERE.
SLOWLY IMPROVING TREND TODAY AS THE UPPER LOW MOVES AWAY TO THE
SOUTHEAST. THE IMPROVEMENT COULD BE INTERRUPTED THIS AFTERNOON BY
ISOLATED THUNDERSTORMS OR STRONGER SHOWERS WITH SMALL HAIL.

KSEA...DISCUSSION ABOVE APPLIES. SEATTLE AREA IS LIKELY TO REMAIN
OUTSIDE THE AREA OF SHOWERS OVER THE SOUTHWEST...BUT COULD HAVE AN
ISOLATED SHOWER OR EVEN THUNDERSTORM...MAINLY IN THE AFTERNOON AND
EARLY EVENING. WIND WILL BE LIGHT SOUTHERLY THIS MORNING BECOMING
NORTHWEST 4-8 KT IN THE AFTERNOON...THEN NORTHERLY OVERNIGHT. CHB

&&

.MARINE...A WEAK SURFACE LOW JUST WEST OF TATOOSH ISLAND WILL MOVE
SOUTHEAST AND DISSIPATE TODAY. ONSHORE FLOW WILL DEVELOP THIS
AFTERNOON THEN TURN MORE NORTHERLY OVERNIGHT. SMALL CRAFT ADVISORY
STRENGTH NORTHERLIES ARE POSSIBLE FRIDAY OVER SOME WATERS INCLUDING
THE INLAND WATERS.

ON SATURDAY FLOW WILL AGAIN TURN MODERATELY ONSHORE. FLOW WILL
LIKELY BE STRONG ENOUGH IN THE STRAIT FOR 20-30 KT WESTERLIES...WITH
A LOW END  GALE POSSIBLE. FLOW WILL REMAIN MODERATELY ONSHORE SUNDAY
AND MONDAY THOUGH MODELS SHOW SOMEWHAT LESS STRENGTH.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

&&

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.